Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 193, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 11, 2018, 4:14 PM EDT for Wayne County, Wilson County, North Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2018, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 11, 2018, 5:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 4:25 PM EDT | TSTM WND DMG | 2 Ese Pikeville, NC | ONE TREE BLOWN DOWN ON THE 500 BLOCK OF FOREHAND ROAD IN PIKEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2680 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
885
WUUS52 KRAH 112014
SVRRAH
NCC191-195-112115-
/O.NEW.KRAH.SV.W.0193.180811T2014Z-180811T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
414 PM EDT SAT AUG 11 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Wayne County in central North Carolina...
Southeastern Wilson County in central North Carolina...
* Until 515 PM EDT
* At 414 PM EDT, severe thunderstorms were located along a line
extending from near Fremont to near Goldsboro to 7 miles north of
Mount Olive, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Goldsboro, Mount Olive, Fremont, Walnut Creek, Stantonsburg, Black
Creek, Pikeville, Eureka, Seven Springs and Mar-Mac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3557 7782 3543 7783 3540 7780 3538 7780
3534 7782 3518 7784 3515 7790 3517 7793
3516 7797 3519 7800 3526 7823 3534 7819
3535 7815 3537 7816 3539 7814 3542 7816
3558 7807 3559 7808 3562 7807 3565 7771
TIME...MOT...LOC 2014Z 248DEG 15KT 3553 7805 3539 7807 3530 7810
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
678
WWUS52 KRAH 112041
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
441 PM EDT SAT AUG 11 2018
NCC191-195-112115-
/O.CON.KRAH.SV.W.0193.000000T0000Z-180811T2115Z/
Wayne NC-Wilson NC-
441 PM EDT SAT AUG 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN WAYNE AND SOUTHEASTERN WILSON COUNTIES...
At 441 PM EDT, severe thunderstorms were located along a line
extending from near Fremont to near Goldsboro to 6 miles northeast of
Mount Olive, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Goldsboro, Mount Olive, Fremont, Walnut Creek, Stantonsburg, Black
Creek, Pikeville, Eureka, Seven Springs and Brogden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3557 7782 3543 7783 3540 7780 3538 7780
3534 7782 3518 7784 3515 7790 3517 7793
3516 7797 3519 7800 3521 7807 3563 7794
3565 7771
TIME...MOT...LOC 2041Z 279DEG 23KT 3554 7791 3537 7792 3526 7798
HAIL...1.00IN
WIND...60MPH
$$248
WWUS52 KRAH 112103
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
503 PM EDT SAT AUG 11 2018
NCC195-112112-
/O.CAN.KRAH.SV.W.0193.000000T0000Z-180811T2115Z/
Wilson NC-
503 PM EDT SAT AUG 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened and moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3538 7780 3534 7782 3518 7784 3515 7790
3517 7793 3516 7797 3519 7800 3519 7801
3520 7802 3537 7793
TIME...MOT...LOC 2102Z 276DEG 12KT 3536 7783 3530 7785 3520 7793
$$
NCC191-112115-
/O.CON.KRAH.SV.W.0193.000000T0000Z-180811T2115Z/
Wayne NC-
503 PM EDT SAT AUG 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN WAYNE COUNTY...
At 502 PM EDT, severe thunderstorms were located along a line
extending from near Jason to Walnut Creek to 8 miles east of Mount
Olive, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...This storm has a history of producing wind damage. Expect
wind damage to roofs, siding, and trees.
Locations impacted include...
Goldsboro, Walnut Creek, Seven Springs, Cliffs Of The Neuse State
Park and Elroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building. Straight line winds can blow down trees, power lines,
and damage mobile homes and other buildings. Seek shelter in a
sturdy structure until the storm has passed. Stay away from windows
as flying debris generated by damaging winds can be deadly.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3538 7780 3534 7782 3518 7784 3515 7790
3517 7793 3516 7797 3519 7800 3519 7801
3520 7802 3537 7793
TIME...MOT...LOC 2102Z 276DEG 12KT 3536 7783 3530 7785 3520 7793
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:30 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 11, 3:30 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 330 PM EDT Sat Aug 11 2018 .SYNOPSIS... An upper level trough crossing central North Carolina will move to our east this evening. An upper level low pressure system will strengthen and settle over Ohio tonight through Sunday, bringing humid and unsettled weather to North Carolina as it drifts eastward over the central Appalachians through Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 305 PM Saturday... Continued high pops over the eastern two-thirds of central NC for the next several hours. The environment remains ripe to support strong to severe convection, as the mid level shortwave trough crosses the region (albeit in a weaker state as it progressively dampens). MLCAPE continues to climb amid strong heating so far today, up to 2000-3000 J/kg, including 600-800 J/kg within the -10C to -30C zone supportive of vigorous updrafts, while effective deep layer shear sits around 25 kts. Storms have generally favored formation near the surface mass convergence zone just ahead of the 850 mb trough across our far N and NW, with another band near the CAPE gradient over the Sandhills. Storms should continue to fill in, with greatest coverage over the central/E CWA through early evening. Greatest threats remain heavy rain (above normal PW) and strong winds (DCAPE approaching 800 J/kg). Rather poor mid level lapse rates should make hail a secondary threat. Pops are expected to gradually trail off over W sections with a short period of post-wave subsidence and slight column drying, but will keep chance pops going through the night in the E with lingering high PW. Lows 69-73. -GIH && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 330 PM Saturday... The mid-upper low will close off over Ohio Sun, resulting in a dip in mid level heights and an increase in southwesterly mid level winds over NC. PW will stay above normal, particularly over E NC, and the NAM Nest shows broad destabilization potential, in the 2000- 3000 J/kg range, over all of central NC Sun afternoon. Mid level DPVA will be weak, but the strengthening upper jet to our north will lead to robust upper divergence, focused over the N CWA late. With the mid level speed max brushing by our N and NW sections, deep layer shear may be enough to support a few strong to severe storms once again. Coverage should be greatest over the N and E CWA, and will have likely pops over this area with lower chances SW. Will maintain convection chances into the night, albeit with a decrease in coverage and intensity, focused mainly across the far N and E. Highs 85-90 and lows in the upper 60s to lower 70s. -GIH && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 210 PM Saturday... On Monday an upper level low will move from the Ohio Valley to the Mid-Atlantic States and its corresponding surface low will push a cold front into North Carolina. Focus for convection will be along and ahead of this boundary on Monday which should set up to be primarily east of US 1 by peak heating. CAPE values will be highest in the extreme southeast but will be plenty sufficient throughout the eastern half of the CWA with values of surface based approaching and surpassing 2000J/KG. At the same time bulk shear values of greater than 30 kts can be expected across the east as well. PW values are not overly impressive at 1.5 inches. By Tuesday morning the front should clear the CWA leading to a drier period but not necessarily all that cooler with highs in the upper 80s to low 90s and then warming back into the low 90s for the middle of the week. By Thursday, a low moving through the Great Lakes and into Quebec will drag the tail end of a disturbance through northern portions of the area but it is too early to tell whether or not this will have any significant impacts as far as any precipitation across the north on Friday night. Only introducing slight chances as this time. By Friday an upper trough starts to deepen across the Tennessee Valley and translating slowly eastward through the weekend. This will increase convective chances for the area on Saturday although this feature is not well resolved yet in the models and there is some question of how deep the trough will actually get. Therefore introducing chance pops at this time. Highs during this time still in the upper 80s to low 90s. Overnight lows through the period in the upper 60s to low 70s. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 145 PM Saturday... VFR conditions (at all sites but GSO, although they will improve to VFR in the next hour) will give way to scattered to numerous showers and storms over the area 18z-03z, producing local MVFR to IFR conditions (and perhaps briefly LIFR) as well as strong and shifting winds with surface gusts over 40 kts possible. The prime windows of greatest storm coverage will be as follows: 18z-22z at INT/GSO, 19z- 03z at FAY, and 20z-02z at RDU/RWI. The storms are likely to organize into bands or clusters, and may not be easily circumnavigable. After the storms diminish and mostly exit after 04z (a few showers may linger near RDU/RWI/FAY overnight), VFR conditions should then return, although a period of MVFR vsbys and IFR cigs are possible 08z-13z particularly at RWI/FAY/RDU. Any low clouds/fog will slowly lift and disperse Sun morning, yielding mainly VFR conditions after 16z. More numerous showers and storms are likely Sun afternoon, and development of these will begin toward the end of the TAF valid period. Looking beyond 18z Sun, above-normal (greater coverage as compared to a typical summer day) shower/storm chances will continue Sun/Mon, mainly each afternoon/evening, followed by low shower/storm chances Tue/Wed/Thu. The risk of early-morning low clouds or fog is low through this period. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...Ellis AVIATION...Hartfield
Hazardous weather outlook, Aug 11, 4:34 AM EDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 434 AM EDT Sat Aug 11 2018 NCZ008>011-025>028-040>043-075>078-084>086-088-089-120930- Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-Richmond- Scotland-Hoke-Cumberland-Sampson- 434 AM EDT Sat Aug 11 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. A few strong to severe thunderstorms will be possible this afternoon through this evening. The main severe weather hazards will be locally damaging wind gusts, and torrential downpours which may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rounds of showers and thunderstorms will affect Central North Carolina Sunday through Tuesday, accompanied by heavy downpours. The repetition of showers and storms with heavy rain may trigger episodes of localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-021>024-038-039-073-074-083-120930- Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly- Montgomery-Anson- 434 AM EDT Sat Aug 11 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An isolated severe thunderstorm or two may occur Sunday afternoon through Sunday evening. The main severe weather hazard will be locally damaging wind gusts. Rounds of showers and thunderstorms will affect central North Carolina Sunday through Tuesday, accompanied by heavy downpours. The repetition of showers and storms with heavy rain may trigger episodes of localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 11, 1:41 PM EDT, 2 hours 33 minutes before
Special Weather Statement National Weather Service Raleigh NC 141 PM EDT SAT AUG 11 2018 NCZ007>009-111845- Vance NC-Person NC-Granville NC- 141 PM EDT SAT AUG 11 2018 ...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PERSON... NORTHWESTERN VANCE AND NORTHERN GRANVILLE COUNTIES UNTIL 245 PM EDT... At 140 PM EDT, Doppler radar was tracking an area of showers and strong thunderstorms 7 miles southeast of Hitesburg, or 7 miles east of Virgilina, moving east at 35 mph. Pea size hail and wind gusts up to 40 mph will be possible with this storm. Heavy rain and minor flooding and deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Roxboro, Concord, Stovall, Bethel Hill, Bushy Fork, Hyco Lake, Tungsten, Mayo Reservoir, Hyco Marina and John H Kerr Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 40 mph are capable of knocking down tree limbs and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near Hyco Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3652 7832 3628 7915 3654 7914 3654 7832 TIME...MOT...LOC 1740Z 249DEG 31KT 3652 7866 Ellis
Special weather statement, Aug 11, 2:13 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
213 PM EDT SAT AUG 11 2018
NCZ077-111915-
Harnett NC-
213 PM EDT SAT AUG 11 2018
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT HARNETT
COUNTY UNTIL 315 PM EDT...
At 213 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms 7 miles north of Pope AFB, or 9 miles north of
Fort Bragg, moving northeast at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lillington, Angier, Coats, Olivia, Pineview, Anderson Creek,
Timberlake, Seminole and Raven Rock State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3521 7915 3524 7916 3527 7922 3558 7891
3552 7869 3545 7862 3540 7859 3526 7877
3526 7883 3522 7892 3521 7900 3519 7910
TIME...MOT...LOC 1813Z 225DEG 10KT 3527 7896
EllisSpecial weather statement, Aug 11, 2:43 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
243 PM EDT SAT AUG 11 2018
NCZ007>010-111945-
Vance NC-Person NC-Warren NC-Granville NC-
243 PM EDT SAT AUG 11 2018
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT EASTERN
PERSON...NORTHERN VANCE...NORTHERN WARREN AND NORTHERN GRANVILLE
COUNTIES UNTIL 345 PM EDT...
At 243 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms 9 miles northwest of Norlina, or 13 miles
northwest of Warrenton, moving east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Henderson, Oxford, Warrenton, Norlina, Littleton, Stovall,
Middleburg, Macon, Steele Creek Marina & Campground and Kerr Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
If on or near Kerr Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3654 7790 3651 7790 3648 7791 3644 7791
3644 7792 3641 7791 3639 7791 3627 7904
3649 7886 3654 7865
TIME...MOT...LOC 1843Z 263DEG 19KT 3652 7834
EllisSpecial weather statement, Aug 11, 2:47 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Raleigh NC
247 PM EDT SAT AUG 11 2018
NCZ042-077-111945-
Johnston NC-Harnett NC-
247 PM EDT SAT AUG 11 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HARNETT AND SOUTHWESTERN
JOHNSTON COUNTIES UNTIL 345 PM EDT...
At 246 PM EDT, Doppler radar was tracking a strong thunderstorm near
Benson, or 9 miles east of Lillington, moving east at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Smithfield, Dunn, Benson, Erwin, Coats, Four Oaks, Coats Crossroads
and Buies Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
55 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3526 7875 3546 7877 3552 7870 3564 7848
3534 7820 3532 7824 3532 7829 3529 7830
3526 7841 3526 7849 3532 7854 3530 7858
3528 7858 3525 7862
TIME...MOT...LOC 1846Z 249DEG 13KT 3542 7864
10Special weather statement, Aug 11, 3:57 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
357 PM EDT SAT AUG 11 2018
NCZ042-078-112030-
Johnston-Wayne-
357 PM EDT SAT AUG 11 2018
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF southeastern
Johnston and central Wayne Counties Until 430 PM EDT...
At 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 miles northwest of Goldsboro...MOVING northeast
AT 30 MPH.
Hail up to the size of peas AND Wind gusts up to 40 mph WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
Goldsboro...Fremont...Pine Level...Princeton...Pikeville...Eureka...
Mar-Mac...Nahunta and Grantham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3525 7826 3548 7833 3559 7808 3557 7785
3541 7783
TIME...MOT...LOC 1956Z 246DEG 24KT 3546 7809The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:15 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Nash | 69 min |
| Aug 11, 12:20 AM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 55 min |
| Aug 11, 12:36 AM EDT | Special Weather Statement | RAH | Guilford | 54 min |
| Aug 11, 12:59 AM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph | 61 min |
| Aug 11, 1:27 AM EDT | Special Weather Statement | RAH | Alamance | 63 min |
| Aug 11, 1:36 AM EDT | Special Weather Statement | RAH | Moore | 54 min |
| Aug 11, 1:53 AM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Moore | 52 min |
| Aug 11, 2:46 AM EDT | Special Weather Statement | RAH | Harnett | 59 min |
| Aug 11, 3:14 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 47 min |
| Aug 11, 3:38 AM EDT | Special Weather Statement | RAH | Sampson | 67 min |
| Aug 11, 4:03 AM EDT | Special Weather Statement | RAH | Johnston | 57 min |
| Aug 11, 1:41 PM EDT | Special Weather Statement | RAH | Person | 64 min |
| Aug 11, 2:13 PM EDT | Special Weather Statement | RAH | Harnett | 62 min |
| Aug 11, 2:43 PM EDT | Special Weather Statement | RAH | Vance, Warren | 62 min |
| Aug 11, 2:47 PM EDT | Special Weather Statement | RAH | Johnston | 58 min |
| Aug 11, 3:57 PM EDT | Special Weather Statement | RAH | Wayne | 33 min |
| Aug 11, 4:22 PM EDT | Special Weather Statement | RAH | Halifax | 23 min |
| Aug 11, 4:45 PM EDT | Areal Flood Advisory | RAH | Wayne | 60 min |
| Aug 11, 5:43 PM EDT | Special Weather Statement | RAH | Sampson | 32 min |
| Aug 11, 5:45 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 45 min |
| Aug 11, 6:02 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax | 58 min |
| Aug 11, 7:13 PM EDT | Special Weather Statement | RAH | Sampson | 32 min |
| Aug 11, 7:41 PM EDT | Special Weather Statement | RAH | Franklin | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.